MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII OPTICAL ACCESS SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII OPTICAL ACCESS SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTF73
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: event description: dr.(b)(6) from (b)(6) performed a cholecystectomy surgery.At the end of the procedure, when he was withdrawing the trocars from the abdominal incision, he suddenly noticed a small piece of the trocar inside the incision.The surgeon removed the piece and only then closed the incision.Other sleeves of the 12x100 trocars (cts22).They were unable to tell me whether this broken trocar is the full trocar ctf73 or the separate sleeve (cts22).I suspect it was the full trocar, as earlier this week, a report from the same hospital was received about two faulty trocars from the same batch.Additional information provided by distributor on (b)(6)2025: the bend/break caused particulation.One piece of the sleeve, where the funnel is connected, was broken.A pic was taken.Yes, all pieces were retrieved from the patient.The bend/break took place where the funnel is connected, the side of the sleeve.Shown in the pic.The bend/break was identified during the removal of the trocar at the end of the surgery.The trocar rotated in alternating clockwise and counterclockwise direction during insertion.There was no difficulty during insertion.No, the trocar was not used with a robot.Yes, the obturator was inserted in the cannula at the time of the incident.Additional information received from customer via email on (b)(6)2025: no specific model number was mentioned, it could be ctf73 or cts22.Intervention: the surgeon took out the broken piece by hand.Patient status: okay.
 
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a broken cannula wing tab.Based on the condition of the returned unit; it is possible that the cannula wing tab damage was caused during manufacturing or improper handling of the unit.However, the exact root cause could not be determined.Applied medical has performed a historical trend analysis and review of production records and no relevant documentations were identified.
 
Event or Problem Description
Procedure performed: cholecystectomy surgery.Event description: dr.[name] from [hospital name] performed a cholecystectomy surgery.At the end of the procedure, when he was withdrawing the trocars from the abdominal incision, he suddenly noticed a small piece of the trocar inside the incision.The surgeon removed the piece and only then closed the incision.Other sleeves of the 12x100 trocars (cts22).They were unable to tell me whether this broken trocar is the full trocar ctf73 or the separate sleeve (cts22).I suspect it was the full trocar, as earlier this week, a report from the same hospital was received about two faulty trocars from the same batch.Additional information provided by distributor on 06jan2025: the bend/break caused particulation.One piece of the sleeve, where the funnel is connected, was broken.A pic was taken.Yes, all pieces were retrieved from the patient.The bend/break took place where the funnel is connected, the side of the sleeve.Shown in the pic.The bend/break was identified during the removal of the trocar at the end of the surgery.The trocar rotated in alternating clockwise and counterclockwise direction during insertion.There was no difficulty during insertion.No, the trocar was not used with a robot.Yes, the obturator was inserted in the cannula at the time of the incident.Additional information received from customer via email on 15jan25: no specific model number was mentioned, it could be ctf73 or cts22.Additional information received from an applied medical representative via email on 04feb25: it was confirmed by the distributor that the additional unit received was ctf73 with lot number 1518135.Additional information received from an applied medical representative via email on 08apr25: distributor has confirmed the number of non-event sterile units that will be returning.Intervention: the surgeon took out the broken piece by hand.Patient status: okay.

Brand Name
KII OPTICAL ACCESS SYSTEM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key21201275
Report Number2027111-2025-00328
Device Sequence Number7504081
Product Code GCJ
UDI-Device Identifier00607915123703
UDI-Public(01)00607915123703
Combination Product (Y/N)N
Initial Reporter CountryIS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCTF73
Device Catalogue Number101219101
Device Lot Number1518135
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/21/2025
Supplement Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown